Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 218, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 17, 2007, 8:51 PM CDT for Benton County, Arkansas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2007, 8:51 PM CDT (01:51 UTC)
- Expired
- Oct 17, 2007, 9:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Benton County, AR
The radar
The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 9:00 PM CDT | TSTM WND DMG | Decatur, AR | NUMEROUS TREES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 4:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 180151
SVRTSA
ARC007-180245-
/O.NEW.KTSA.SV.W.0218.071018T0151Z-071018T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
851 PM CDT WED OCT 17 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BENTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 945 PM CDT
* AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 18 MILES WEST OF GRAVETTE TO 16 MILES WEST OF
GENTRY...MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...GENTRY...
SPRINGTOWN...DECATUR...GRAVETTE...HIWASSE...BENTONVILLE...BELLA
VISTA...PEA RIDGE...GARFIELD AND GATEWAY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3648 9389 3619 9457 3650 9460 3651 9457
3650 9455 3650 9398 3651 9397 3651 9388
TIME...MOT...LOC 0151Z 245DEG 38KT 3652 9472 3626 9473
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 8:51 PM CDT, 0 minutes earlier.
Area forecast discussion, Oct 17, 8:51 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 851 PM CDT WED OCT 17 2007 .DISCUSSION... MORE COUNTIES REMOVED FROM WATCH. MUMEROUS REPORTS COMING IN VIA MESONET OF 60-80 MPH WINDS WITH THE CONVECTIVE LINE. SEE LSR REPORTS FOR SPECIFICS. && .PRELIMINARY POINT TEMPS/POPS... TUL 61 77 52 78 / 10 20 10 0 FSM 63 83 50 78 / 90 0 10 0 MLC 58 83 48 82 / 70 0 0 0 BVO 57 73 48 78 / 10 20 10 0 FYV 62 74 48 71 / 90 10 10 0 BYV 63 76 49 71 / 90 10 10 0 MKO 59 80 50 78 / 80 10 10 0 MIO 60 72 50 75 / 80 20 10 0 F10 58 80 50 79 / 10 10 10 0 HHW 60 85 51 83 / 60 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
Hazardous weather outlook, Oct 17, 8:44 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 844 PM CDT WED OCT 17 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 844 PM CDT WED OCT 17 2007 ...TORNADIC THREAT CONTINUES OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A LINE OF OF THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA... WITH MORE SCATTERED STORM COVERAGE FURTHER SOUTH...CONTINUES TO PRODUCE SIGNIFICANT SEVERE WEATHER. CURRENTLY...DANGEROUS WINDS IN EXCESS OF 80 MPH APPEAR LIKELY WITH THE ONGOING STORMS. THIS WILL PRODUCE DAMAGE NEAR EF1 ON THE ENHANCED FUJITA SCALE. IN ADDITION TO THE DAMAGING WINDS...CONDITIONS REMAIN FAVORABLE FOR ISOLATED TORNADIC DEVELOPMENT. LOCATIONS DOWNSTREAM FROM THE ONGOING STORMS SHOULD BE PREPARED FOR SIGNIFICANT SEVERE WEATHER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... THE ONGOING STORMS HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT SEVERE WEATHER. ACTIVATION OF THE REGIONAL SKYWARN NETWORK IS UNDERWAY. LOCAL SPOTTER GROUPS SHOULD BE ACTIVE NEAR ANY OF THE STORMS. EMERGENCY MANAGERS SHOULD READY FOR NOT ONLY SPOTTER OPERATIONS BUT ALSO POTENTIAL IMPACT RECOVERY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...HIGH WIND POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... THE MAIN UPPER SYSTEM WILL CLEAR THE AREA BY THURSDAY...WITH PLEASANT WEATHER EXPECTED FOR MOST OF THE WEEKEND. THE NEXT UPPER SYSTEM SHOULD MOVE INTO THE CENTRAL AND SOUTHERN PLAINS SUNDAY NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Oct 17, 7:54 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
754 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND DMG 3 E OWASSO 36.27N 95.80W
10/17/2007 ROGERS OK NWS EMPLOYEE
5 INCH DIAMETER TREE LIMBS DOWNED BY WIND
0736 PM TSTM WND DMG COWETA 35.95N 95.65W
10/17/2007 WAGONER OK LAW ENFORCEMENT
POWER LINES BLOWN DOWN
0740 PM HAIL 4 NE OWASSO 36.31N 95.80W
10/17/2007 E1.50 INCH ROGERS OK AMATEUR RADIO
0744 PM HAIL PRESTON 35.71N 95.99W
10/17/2007 E0.75 INCH OKMULGEE OK EMERGENCY MNGR
0752 PM HAIL 1 W CLAREMORE 36.31N 95.63W
10/17/2007 E0.88 INCH ROGERS OK AMATEUR RADIO
DIME TO NICKEL HAIL
&&
SAASpecial weather statement, Oct 17, 8:11 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
811 PM CDT WED OCT 17 2007
ARZ020-029-180200-
FRANKLIN AR-SEBASTIAN AR-
811 PM CDT WED OCT 17 2007
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
EASTERN SEBASTIAN AND SOUTHERN FRANKLIN
AT 811 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WASHBURN...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MILLTOWN...ALIX...OZARK...
CHARLESTON...BRANCH...PETER PENDER...MEG...DENNING...CECIL...ALTUS...
MOUNTAIN TOP...WIEDERKEHR VILLAGE...WASHBURN AND FORT CHAFFEE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3539 9369 3537 9371 3538 9378 3530 9381
3530 9389 3521 9392 3523 9400 3514 9403
3513 9413 3521 9422 3566 9370
TIME...MOT...LOC 0111Z 226DEG 41KT 3521 9406Local storm report, Oct 17, 8:14 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND DMG TULSA 36.13N 95.92W
10/17/2007 TULSA OK AMATEUR RADIO
WIND COLLAPSED TENT AT OKTOBERFEST...LATER
INFORMATION...38 TO 40 INJURED IN THE AREA.
0730 PM TSTM WND DMG OWASSO 36.27N 95.85W
10/17/2007 TULSA OK AMATEUR RADIO
TREES DAMAGED...OUTBUILDINGS DAMAGED AND STREET SIGNS
BLOWN DOWN. DAMAGE FROM 2ND AND BIRCH TOWARD THE
NORTHEAST.
0800 PM TSTM WND GST 3 SSE INOLA 36.11N 95.49W
10/17/2007 M61.00 MPH ROGERS OK MESONET
0803 PM TSTM WND GST 2 S COWETA 35.92N 95.65W
10/17/2007 E60.00 MPH WAGONER OK TRAINED SPOTTER
&&
SAALocal storm report, Oct 17, 8:20 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
820 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM NON-TSTM WND DMG OOLOGAH 36.45N 95.71W
10/17/2007 ROGERS OK EMERGENCY MNGR
6 OR 7 MOBILE HOMES DAMAGED OR DESTROYED. NO INJURIES
REPORTED AT THIS TIME.
0810 PM TSTM WND GST 2 ENE COPAN 36.91N 95.89W
10/17/2007 M59.00 MPH WASHINGTON OK MESONET
&&
SAALocal storm report, Oct 17, 8:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
838 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG CHOUTEAU 36.19N 95.34W
10/17/2007 MAYES OK TRAINED SPOTTER
NUMEROUS TREES DOWN AND POWER OUTAGES REPORTED.
&&
JDSLocal storm report, Oct 17, 8:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
847 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG CHOUTEAU 36.19N 95.34W
10/17/2007 MAYES OK EMERGENCY MNGR
POWER LINES DOWN AND NUMEROUS TREES DAMAGED
0825 PM TSTM WND DMG 3 S HASKELL 35.78N 95.67W
10/17/2007 MUSKOGEE OK EMERGENCY MNGR
NUMEROUS TREES DAMAGED AND MUCH DEBRIS
0825 PM TSTM WND GST 5 SSE HASKELL 35.75N 95.64W
10/17/2007 M76.00 MPH MUSKOGEE OK MESONET
0830 PM TSTM WND GST 7 E CENTRAILIA 36.80N 95.21W
10/17/2007 M74.00 MPH CRAIG OK MESONET
0830 PM TSTM WND GST 4 WNW EUFAULA 35.31N 95.65W
10/17/2007 M65.00 MPH MCINTOSH OK MESONET
0830 PM TSTM WND GST STIDHAM 35.37N 95.70W
10/17/2007 E70.00 MPH MCINTOSH OK TRAINED SPOTTER
0835 PM TSTM WND GST 2 S PORTER 35.84N 95.52W
10/17/2007 M62.00 MPH WAGONER OK MESONET
0836 PM TSTM WND GST EUFAULA 35.29N 95.58W
10/17/2007 E70.00 MPH MCINTOSH OK EMERGENCY MNGR
AT EMERGENCY MANAGEMENT OFFICE
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 8:11 PM CDT | Special Weather Statement | TSA | Franklin | 49 min |
| Oct 17, 8:24 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 38 min |
| Oct 17, 9:34 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 56 min |
| Oct 17, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 47 min |
| Oct 17, 10:15 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 75 min |
| Oct 17, 10:29 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 46 min |
| Oct 17, 10:31 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 44 min |
| Oct 17, 10:39 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 66 min |
| Oct 17, 11:26 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.